Alert archive / Louisiana / Low Water Advisories in 2012

Low Water Advisory 7, NWS Lake Charles, LA

December 19, 2012

NWS Lake Charles, LA issued this low water advisory at Dec 19, 2012, 3:14 PM CST. It took effect at Dec 20, 2012, 6:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 3:14 PM CST (21:14 UTC)
In effect from
Dec 20, 2012, 6:00 AM CST
Expired
Dec 21, 2012, 9:00 AM CST
In force
27 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Dec 19, 12:30 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 19, 12:30 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CST WED DEC 19 2012

.DISCUSSION...
FOR THE 18Z TAF PACKAGE.

&&

.AVIATION...
GUSTY SOUTH WINDS WITH MVFR STRATOCU INCRASING FROM WEST TO EAST
ACROSS THE AREA THIS AFTERNOON. TIMED THE ARRIVAL OF THE CIG BASED
ON VISIBLE SATELLITE IMAGERY AND LATEST MODEL GUIDANCE. MODEL TIME
HEIGHTS SUGGEST CIGS LOWERING INTO IFR THIS EVENING AT THE COASTAL
TERMINALS AS THE BOUNDARY LAYER CONTINUES TO MOISTEN. LIGHT VSBY
RESTRICTIONS ARE ALSO POSSIBLE AS THE MOISTURE LADEN AIR RIDES
ATOP COOLER SHELF WATERS. STRONG CDNFT IS FCST TO SWEEP THROUGH
THE AREA DURING THE OVERNIGHT AND MORNING HOURS THURSDAY. THERE
IS SOME DISPARITY AMONG THE GUIDANCE REGARDING FRONTAL
TIMING...WITH THE TAFS REPRESENTING AN OVERALL CONSENSUS. WHILE
ISOLD TO SCTD PRE-FRONTAL CONVECTION IS POSSIBLE...IT IS MORE
LIKELY THAT A BAND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT ITSELF. THUS...HAVE RESTRICTED PREVAILING THUNDER TO A 3 HR
WINDOW AROUND EXPECTED FROPA...WITH JUST VICINITY WORDING PRIOR TO
THAT. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE
FRONT...WITH A RAPIDLY CLEARING SKY.

13

&&

.PREV DISCUSSION... /ISSUED 552 AM CST WED DEC 19 2012/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. MAJOR CHANGES
COMING OVER THE NEXT 24 HOURS. MODERATE SOUTHERLY WINDS WILL
CONTINUE TO ADVECT GULF MOISTURE NORTHWARD. A LOW END VFR TO HIGH
END MVFR CLOUD DECK IS EXPECTED TO DEVELOP AND OVERSPREAD THE AREA
AS THE DAY PROGRESSES. CEILINGS LOWER INTO IFR OVERNIGHT IN
ADVANCE AND WITH A STRONG COLD FRONT MOVING RAPIDLY ACROSS THE AREA
THURSDAY MORNING. THIS BOUNDARY WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS FOLLOWED BY MODERATE TO STRONG NORTH WINDS IN ITS
WAKE.

MARCOTTE

PREV DISCUSSION... /ISSUED 331 AM CST WED DEC 19 2012/

DISCUSSION...
WARM WEATHER CONTINUES FOR ONE MORE DAY BEFORE A STRONG COLD FRONT
PASSES THROUGH LATE TONIGHT. EXPECTING SHOWER AND THUNDERSTORM
COVERAGE TO NOT START IN EARNEST UNTIL TONIGHT...BUT WILL CARRY
SMALL POPS FOR THIS AFTERNOON FOR POSSIBLE STREAMER SHOWERS MOVING
IN OFF THE GULF.

SPC DOES HAVE PART OF OUR REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TONIGHT...PRIMARILY NORTH OF I-10 IN LOUISIANA. THE
BIGGEST LIMITING FACTOR WILL AGAIN BE THE INSTABILITY
PROFILE...WHICH WILL BE MARGINAL. HOWEVER...THE HIGH SPEED OF THE
STORMS MOVING THROUGH THE REGION LATE TONIGHT COULD PRODUCE
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF MINOR WIND
DAMAGE SUCH AS BLOWN DOWN TREES AND POWER OUTAGES.

ON THURSDAY BEHIND THE FRONT...IT WILL BE MUCH COOLER THAN TODAY
WITH HIGHS ONLY IN THE LOWER 60S AND DROPPING DURING THE DAY.
STRONG NORTH WINDS COULD CAUSE LOW WATER PROBLEMS FOR SHIPS IN
THE SABINE-NECHES AND CALCASIEU SHIP CHANNELS THURSDAY.

AS HIGH PRESSURE BUILDS OVER US...FRIDAY AND SATURDAY MORNING COULD
SEE FREEZING TEMPERATURES AS FAR SOUTH AS THE I-10 CORRIDOR.

BY SUNDAY THE HIGH PRESSURE MOVES OFF TO OUR EAST AND RETURN FLOW
SETS UP AGAIN...WARMING TEMPERATURES BACK UP INTO THE 70S FOR THE
FIRST PART OF NEXT WEEK. HOWEVER THE NEXT COLD FRONT IS EXPECTED
TO COME THROUGH ON TUESDAY...SO IT COULD BE STORMY FOR CHRISTMAS
DAY. BEHIND THAT FRONT TEMPERATURES WILL AGAIN TAKE THE
PLUNGE...SO THE ROLLER COASTER RIDE OF TEMPERATURES APPEARS TO
CONTINUE FOR THE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  63  33  58 /  70  10   0   0
KBPT  61  61  33  59 /  50  10   0   0
KAEX  55  60  30  56 /  70  10   0   0
KLFT  63  65  33  57 /  90  30   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM-VERMILION BAY-WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR COASTAL
     WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
     FOR CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM-SABINE LAKE-WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 19, 3:58 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CST WED DEC 19 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
358 AM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A COLD
FRONT MOVES THROUGH THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS CAPABLE OF BLOWING A FEW TREES DOWN AND CAUSING
POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FREEZING TEMPERATURES ARE EXPECTED ALONG AND NORTH OF THE I-10
CORRIDOR FRIDAY AND SATURDAY MORNING. BY TUESDAY...ANOTHER COLD
FRONT WILL MOVE THROUGH THE AREA...WITH STRONG THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN THEIR REPORT IF DAMAGING WINDS OCCUR LATE TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-201000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
358 AM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT MOVING THROUGH THE REGION TONIGHT WILL PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE
STRONG TO SEVERE. WINDS AND SEAS WILL BE INCREASING THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BEHIND THE COLD FRONT ON THURSDAY...WINDS WILL BE FROM THE NORTH
AT 20 TO 25 KNOTS WITH HIGHER GUSTS. OFFSHORE...SEAS COULD REACH 6
TO 9 FEET. ALSO...DUE TO THE STRONG WINDS...TIDES WILL RUN 2 TO 3
FEET BELOW NORMAL ON THURSDAY...WHICH WILL CAUSE LOW WATER
PROBLEMS FOR THE SABINE-NECHES AND CALCASIEU SHIP CHANNELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:44 AM CSTSmall Craft AdvisoryLCH50 hr
Dec 19, 2:31 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more27 hr
Dec 19, 3:14 PM CSTGale WarningLCH27 hr
Dec 19, 3:14 PM CSTSmall Craft AdvisoryLCH42 hr

Nearby

Low Water Advisories in Louisiana, 2012Every low water advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.